Buckling of Truncated Conical Shells Under Combined Axial Load, Pressure, and Heating

[+] Author and Article Information
J. Tani

Institute of High Speed Mechanics, Tohoku University, Sendai, Japan

J. Appl. Mech 52(2), 402-408 (Jun 01, 1985) (7 pages) doi:10.1115/1.3169061 History: Received April 01, 1983; Revised September 01, 1984; Online July 21, 2009


On the basis of the Donnell-type shell equations with the effect of nonlinear prebuckling deformations taken into consideration, a theoretical analysis is performed on the buckling of clamped truncated conical shells under two loads combined out of uniform pressure, axial load, and uniform heating. The problem is solved by a finite difference method. It is found that the interaction curves of buckling loads are changed remarkably by the difference in the shape of conical shells. This is due to the large nonlinear prebuckling deformation and the difference in the buckling mode between two cases of single load.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In